Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Miss Bennet

The Regimen Makes my Acne Worse

I have been striving for clear skin for 2 years now. I have moderate acne. My acne affects my life more than most people realize. Whenever I go out in a public place i feel like hiding. I always look at other people's skin and compare it to my own. A lot of the time I have to hide behind my hair because I will start to cry. Not only that, but whenever I go out anywhere I tend to get at least one new active zit or under-the-skin bump. It's really bad at school. I always break out there. It's gotten so bad that I even think about my face when I take a test and often can't concentrate. I have very supportive friends and a loving boyfriend but nothing seems to help. I cry about it a lot. All I want to change about myself is my skin and it's the only thing that I can't change.

I came across this site and was very hopeful. I have been on the regimen (using all of Dan's products and only them) strictly for about five days. I use the regimen once in the morning and once at night and my skin is getting over-dry and starting to overproduce oil. I'm starting to get more active zits when I go out (which I try to avoid but I have to go to school). I really want clear skin and I want the regimen to work.

I feel really hopeless. Everyday I feel like I should just give up, but I always press on. Does anyone have any advice or a possible reason why I break out only when I go out?

Please help me,

Miss Bennet

Share this post


Link to post
Share on other sites

It's normal to purge a bit when you're starting The Regimen. Read the What To Expect section.

The Regimen isn't a quick fix. It takes time to work. We generally suggest sticking with it for at least three months before deciding whether or not it's working, because it can take a while for skin to clear.

Share this post


Link to post
Share on other sites

I'm in the exact same boat as you. People are probably going to say it's just an initial breakout, which it might be. I never had an initial breakout per se, it just made my acne worse continously and made me breakout during the and at school like it does for you. I have tried the regimen 3 times and the same things happens each time. I think that I'm just not compatible with the regimen.

Share this post


Link to post
Share on other sites

Don't Give Up!!! Just stick with it! Benzoyl Peroxide is a drying agent and it will cause your skin to dry, flake and redden until your skin adjusts to it. The BP technically did NOT cause your breakout, but rather it brought out the acne that was already forming beneath your skin. It has to dry out the acne and oxygenate the skin to prevent new acne from ever forming (which still will happen from time to time) Just be sure to start out slow with the BP (half a pump or less) and incease the amount every week or so until you are using two full pumps. It should take about a month to get that point. After that is when the majority of your acne should subside and your breakouts lessen. Just as C'est said, give the Regimen a three month trial, follow it DILIGENTLY AND PRECISELY, and expect acne to come as usual for the majority of that period. If you do this, you will see results. It can be hard coping with new zits and the hardening effect of benzoyl peroxide (flakiness, itchiness, redness) but what else do you have to lose? I know for me, the Regimen was my last option. However, it's a good option to have!

Share this post


Link to post
Share on other sites

My 7th day on the Regimen my skin got really bad, I had about 6 new zits and pimples, but by day 14, they were all gone.

The Regimen has been the best thing for me so far, I can actually look at my car mirror and smile :)

Share this post


Link to post
Share on other sites

Miss Bennet - Keep on using the DK stuff! Don't give up! I know it's hard to not think about it (especially at school) but don't worry yourself over what others think about your face. It's YOUR face - trust me - I am 27 years old and still find myself comparing my skin to others; you can't judge yourself that harshly :) Everyone's skin is different - no matter WHAT they use on their face.

Give it time - and try not to think about it. Keep washing gentle, and applying a good amount of BP and if you can, try and keep your hair away/out of your face while your face is in this healing process. The less you touch your hair (oil) and touch your face (oil) the better you will be :) I try and keep my hair pulled back in a ponytail just so it gives my face the room it needs to heal.

I really hope you stick with the DK regimen - keep doing what you're doing (and I bet you are doing everything fine) and when you think about it like that (that you're doing exactly what you need to be doing) and that worrying about other's reaction to your face (which don't worry about that - you're beautiful and you just need to listen to that) your stress level is gonna go down - and that will help you even MORE for your face to heal (less oil at school when you worry) - trust me - you'll be okay. Just keep up with what your doing and instead of worrying about others noticing your skin (that you think is bad) - instead focus more on what you are doing - what you CAN control and how that DK lotion is working hard to stop those pimples :) If you have a good mindset - you'll be fine. The stress and worry you do not need and will only make your acne worse. Just think good thoughts :) Plus - those kids with NO acne and wonderful skin? I bet they have a billion other problems much worse - and you will be just fine :)

Take care!

Katrina

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×